Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567919
Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Thomas W. Cusick and Mary E. Flahive
Title: The Markoff and Lagrange spectra
Additional book information: Math. Surveys and Monographs, no. 30, Amer. Math. Soc., Providence, RI, 1989, ix + 97 pp., $42.00. ISBN 0-8218-1531-8.

References [Enhancements On Off] (What's this?)

L. R. Ford, A geometrical proof of a theorem of Hurwitz, Proc. Edinburgh Math. Soc. 35 (1917), 59-65.
  • L. R. Ford, Fractions, Amer. Math. Monthly 45 (1938), no. 9, 586–601. MR 1524411, DOI 10.2307/2302799
  • G. A. Freĭman, Diofantovy priblizheniya i geometriya chisel (zadacha Markova), Kalinin. Gosudarstv. Univ., Kalinin, 1975 (Russian). MR 0485714
  • Marshall Hall Jr., On the sum and product of continued fractions, Ann. of Math. (2) 48 (1947), 966–993. MR 22568, DOI 10.2307/1969389
  • A. Hurwitz, Ueber die angenäherte Darstellung der Irrationalzahlen durch rationale Brüche, Math. Ann. 39 (1891), no. 2, 279–284 (German). MR 1510702, DOI 10.1007/BF01206656
  • Gregori Aleksandrovitch Margulis, Formes quadratriques indéfinies et flots unipotents sur les espaces homogènes, C. R. Acad. Sci. Paris Sér. I Math. 304 (1987), no. 10, 249–253 (English, with French summary). MR 882782
  • G. A. Margulis, Discrete subgroups and ergodic theory, Number theory, trace formulas and discrete groups (Oslo, 1987) Academic Press, Boston, MA, 1989, pp. 377–398. MR 993328
  • 8.
    A. Markoff, Sur les formes quadratiques binaires indéfinies, Math. Ann. 15 (1879), 381-406.
    A. Oppenheim, The minima of indefinite quaternary quadratic forms of signature zero, Proc. Nat. Acad. Sci. USA 15 (1929), 724-727.
  • Alexander Oppenheim, The minima of indefinite quaternary quadratic forms, Ann. of Math. (2) 32 (1931), no. 2, 271–298. MR 1502997, DOI 10.2307/1968191
  • A. Oppenheim, Values of quadratic forms. I, Quart. J. Math. Oxford Ser. (2) 4 (1953), 54–59. MR 54650, DOI 10.1093/qmath/4.1.54
  • 12.
    O. Perron, Über die Approximation irrationaler Zahlen durch rationale, II, S.-B. Heidelberg Akad. Wiss. Abh. 8 (1981), 12 pp.

    Review Information:

    Reviewer: Jeffrey D. Vaaler
    Journal: Bull. Amer. Math. Soc. 24 (1991), 419-424